MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23130
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The customer reported the following complaint issue: ¿after wire guide placement and sphincterotomy they wanted to place an evo-b.They heard a noise into the handle with the impossibility to deploy the stent.They put a new one with success.¿ 1 x evo-10-11-10-b was returned to cirl for evaluation.Upon evaluation of the returned device it was noted that the lockwire was in place on return.The red shuttle deployment marker was at the front of the handle.The stent was partially deployed on return.There was a kink evident in the flexor at the handle, this could have occurred on transport back.The directional button was in the neutral position on return.Deployment and retraction were possible with a little resistance felt.The stent was fully deployed during lab evaluation.The device functioned okay, however there was stiff resistance felt using it.The device was dismantled during lab evaluation to show that all internal components were fine.There was also a prominent kink noted more distal on the flexor which possibly could have been caused on insertion into the scope.The customer complaint was confirmed as the flexor was kinked.As usage conditions cannot be replicated in the laboratory setting, a definitive root cause for this complaint could not be conclusively determined.However, it is possible that the flexor became kinked on insertion into the scope which could have caused the issues experienced in deploying the stent.A review of the qc records did not reveal any issues which could have contributed to this complaint issue.Prior to distribution all evo-10-11-10-b devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.As per the instructions for use, notes section the user is instructed of the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use".A review of the manufacturing records for evo-10-11-10-b did not reveal any discrepancies that could have contributed to this issue.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After wire guide placement and sphincterotomy they wanted to place an evo-b.They hard a noise into the handle with the impossibility to deploy the stent.They put in a new one with success.Update of the description: they started to deployed the stent when they heard the noise in the handle.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6879215
Report Number3001845648-2017-00404
Device Sequence Number18996825
Product Code FGE
UDI-Device Identifier10827002231303
UDI-Public(01)10827002231303(17)190624(10)C1371175
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23130
Device Catalogue NumberEVO-10-11-10-B
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/20/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Initial Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1